Georgia, 2010

Heavy Rain in Georgia, August 7, 2010

August 7, 2010 · NWS TAE · 1 event in 1 county or zone

Heavy rain from a slow moving thunderstorm caused minor flooding in Worth County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Heavy rain from a slow moving thunderstorm caused minor flooding in Worth County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 7, 2:34 PM EST, 3 hours 16 minutes earlier.

Area forecast discussion, Aug 7, 2:34 PM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
334 PM EDT SAT AUG 7 2010

.SYNOPSIS...THE UPPER LEVEL RIDGE IS CENTERED OVER TX THIS
AFTERNOON. UPSTREAM...SHORT WAVE ENERGY IS PUSHING INTO CA.
DOWNSTREAM...THE TROUGH CONTINUES TO LIFT AWAY FROM THE E COAST.
TS COLIN APPEARS TO BE GETTING SHEARED APART BY A TUTT FEATURE OFF
THE SE U.S. COAST. SURFACE ANALYSIS SHOWS A COLD FRONT EXTENDING
ACROSS CENTRAL GA AND AL. A SURFACE TROUGH EXTENDS ALONG THE N FL
BORDER. AS ANTICIPATED...NUMEROUS SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED ACROSS THE REGION WITH THE GREATEST CONCENTRATION NEAR THE
SURFACE TROUGH. THERE HAVE BEEN A FEW STRONG STORMS...BUT SO FAR NO
SEVERE.

&&

.SHORT TERM...TONIGHT THROUGH MON NIGHT.
AS THE W COAST ENERGY CONTINUES TO COME ASHORE...THE RIDGE OVER THE
PLAINS WILL BUILD EWD ONCE AGAIN. ALAS...THIS WILL MEAN TEMPS WILL
ALSO BE ON THE INCREASE. IN THE INTERIM...WE ARE LOOKING FOR
CONVECTION TO LINGER FOR MUCH OF THE OVERNIGHT HOURS WITH LOW TEMPS
DROPPING INTO THE MID 70S INLAND AND UPPER 70S AT THE COAST. SOME
DRIER AIR WILL WORK INTO THE REGION ACROSS OUR NERN ZONES ON SUN
WITH POPS DOWN TO LOW CHANCE THERE. IN FL...LOOK FOR ANOTHER DAY OF
LIKELY POPS WHERE DEEP LAYER MOISTURE WILL PERSIST. WITH REDUCED
CONVECTIVE COVERAGE UP N...TEMPS WILL REACH THE UPPER 90S. AREAS
FROM SE AL ACROSS SW GA INTO THE ERN FL BIG BEND WILL SEE HEAT
INDICES APPROACHING 110 DEGREES IN A FEW SPOTS SUN AFTERNOON. WE
WILL DEFER ANY DECISION ON A HEAT ADVISORY...TRADITIONALLY A FIRST
PERIOD PRODUCT...TO THE MID SHIFT. BY MON...THE DRIER AIR WILL HAVE
WORKED ITS WAY ACROSS MOST OF THE FORECAST AREA. THIS WILL DROP POPS
BELOW NORMAL WITH THE HIGHEST POPS (40) IN FAVORED SEA BREEZE AREAS
NEAR THE COAST. MOST AREAS WILL SEE TEMPS REACH THE UPPER 90S WITH
100 DEGREES NOT OUT OF THE QUESTION. A FEW COASTAL AREAS COULD SEE
HEAT INDICES APPROACHING 110 ONCE AGAIN...BUT WE SHOULD SEE DEW
POINTS MIXING DOWN ENOUGH FURTHER INLAND TO PRECLUDE ANY CONCERNS
FOR A HEAT ADVISORY ON THAT DAY. BY MON NIGHT...POPS WILL BE LIMITED
TO THE COASTAL WATERS ONLY. AT THE END OF THE SHORT TERM PERIOD...
THE TUTT FEATURE MAY BE EMERGING OFF THE W COAST OF FL. THERE IS AS
OF YET NO REAL MODEL CONSENSUS ON THE EVOLUTION OF THIS FEATURE...
BUT IN ANY CASE...ITS IMPACTS SHOULD PRIMARILY BE FELT IN THE LONG
TERM PERIOD.

.LONG TERM...TUE THROUGH NEXT SAT.
EXTENDED BEGINS WITH UPPER TROUGHS ON BOTH COASTS AND A DEEP LAYER
WARM HIGH CENTERED OVER THE MIDDLE MISSISSIPPI VALLEY WITH RIDGING
EXTENDING SOUTHWARD INTO THE CENTRAL GULF OF MEXICO. THE OTHER KEY
FEATURE IS A TUTT OFF THE FLORIDA EAST COAST MOVING SLOWLY WESTWARD.
BY THURSDAY MORNING...THE TUTT IS CENTERED OVER THE BIG BEND WITH
THE UPPER HIGH BEING SQUEEZED WESTWARD INTO THE SOUTHWEST U.S. AS
WELL AS RIDGING DEVELOPING EAST OF THE TUTT. NEW GFS GUIDANCE HAS
SLOWED THE WESTWARD PROGRESSION OF THE TUTT BY A DAY OR SO FROM
EARLIER GUIDANCE. THE EURO STILL HAS THE TUTT PASSING ON WEDNESDAY.
EXPECT SOME DRIER AIR ALOFT AS TUTT APPROACHES...THEREFORE HIGHER
TEMPS AND LOWER POPS ARE IN STORE FOR US THROUGH MID WEEK. HEAT
INDICES COULD AGAIN APPROACH 110 ON TUESDAY AND WEDNESDAY.
HOWEVER...FROM WEDNESDAY NIGHT ON...THERE IS SOME UNCERTAINTY AS TO
POSSIBLE WEATHER ASSOCIATED THE PASSAGE OF THE UPPER LOW. GFS IS
SUGGESTING ONLY A SLIGHT INCREASE IN POPS. POPS WILL START OUT BELOW
CLIMO DUE TO THE APPROACHING TUTT...THEN RETURN TO NEAR NORMAL BY
THE END OF THE WEEK. TEMPS WILL REMAIN ABOVE NORMAL.

&&

.MARINE...TONIGHT THROUGH THU.
WINDS WILL BE OUT OF THE WSW TONIGHT AND SUN WITH A WIND SHIFT
COMMENCING LATE SUN NIGHT. BY MON...WINDS WILL BE OFFSHORE OUT OF
THE NW. BY MON NIGHT...THE FORECAST DEPENDS LARGELY ON THE SURFACE
RESPONSE TO THE TUTT FEATURE. FOR NOW...WE HAVE ACCEPTED THE GFS
SOLUTION AND SHOW WINDS VEERING AROUND TO THE NE AND THEN E WITH
SOME INCREASE IN SPEED ACROSS THE ERN ZONES FOR EARLY TUE. WINDS
WILL THEN REMAIN SOMEWHAT ELEVATED OUT OF THE E OR SE INTO THU.

&&

.AVIATION...THROUGH 18Z SUN.
SCT-NMRS SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE
REGION THIS AFTERNOON...ESPECIALLY ACROSS THE CENTRAL AND SOUTHERN
HALF OF THE AREA. THESE STORMS WILL CONTINUE THROUGHOUT MUCH OF THE
AFTERNOON AND EARLY EVENING HOURS PRODUCING IFR CONDITIONS. EXPECT
TO SEE THE OVERALL COVERAGE DECREASE AFTER ABOUT 02Z. WITH DEBRIS
CLOUDS LIKELY TO NOW CLEAR AT MOST SITES...EXPECT TO SEE AT LEAST
MVFR CONDITIONS BEFORE SUNRISE. IT IS ENTIRELY POSSIBLE AT ABY AND
VLD THAT IFR CIGS/VSBYS DEVELOP...BUT NOT CONFIDENT ENOUGH TO
INCLUDE IT AT THIS TIME. WITH AN ACTIVE LAND BREEZE OVERNIGHT...WILL
INCLUDE MENTION OF A VCTS AT ECP JUST AFTER SUNRISE AND INTO THE
MORNING HOURS.

&&

.FIRE WEATHER...RED FLAG CRITERIA ARE NOT EXPECTED TO BE MET OVER
THE NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE     76  95  76  98  76 /  40  60  30  30  10
PANAMA CITY NW  78  94  78  98  78 /  40  60  30  40  10
DOTHAN          75  97  77  97  75 /  30  50  20  20  10
ALBANY          75  97  75  98  75 /  30  30  20  20  05
VALDOSTA        75  95  73  96  74 /  30  50  20  20  10
CROSS CITY      76  93  74  97  75 /  40  60  30  40  20
APALACHICOLA    79  92  76  93  79 /  40  60  30  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION/FIRE WX...GODSEY
LONG TERM...WATSON
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Aug 7, 2:22 AM EST, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
322 AM EDT SAT AUG 7 2010

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-081000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
322 AM EDT SAT AUG 7 2010 /222 AM CDT SAT AUG 7 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

PLENTY OF MOISTURE COMBINED WITH AN APPROACHING FRONTAL BOUNDARY
FROM THE NORTH WILL KEEP THE RAIN CHANCES UP THROUGH THE DAY
TODAY AND WELL INTO THE NIGHT TONIGHT. THERE IS A SLIGHT CHANCE
FOR STRONG STORMS TO DEVELOP WITH THE MAIN THREAT BEING DAMAGING
WIND GUSTS. DESPITE THE ENHANCED CLOUD COVERAGE AND RAIN...HEAT
INDICES WILL REACH THE 103 TO 108 RANGE COME THIS AFTERNOON AS
TEMPERATURES CLIMB INTO THE MID 90S.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

AFTER ANOTHER ROUND OF SCATTERED AFTERNOON SHOWERS AND
STORMS...THE PREVIOUSLY DISCUSSED FRONTAL BOUNDARY ABOVE WILL
MOVE OVER AND POSSIBLY SOUTH OF THE LOCAL AREA BY MONDAY WITH
DRIER AIR FILLING IN FROM THE NORTH THROUGH THE MID-WEEK PERIOD.
THIS CLEARING TREND WILL ALLOW TEMPERATURE TO CLIMB BACK INTO
UPPER 90S THROUGH THE MID-WEEK WITH HEAD INDICES APPROACHING
ADVISORY LEVELS ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

In the hours before

Special weather statement, Aug 7, 2:21 PM EST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EDT SAT AUG 7 2010

FLZ012-013-112-072000-
CALHOUN-COASTAL BAY-INLAND BAY-
221 PM CDT SAT AUG 7 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN BAY
AND CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...

* UNTIL 300 PM CDT

AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES NORTHEAST OF LYNN HAVEN...MOVING EAST
AT 10 MPH.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Aug 7, 3:14 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
414 PM EDT SAT AUG 7 2010

FLZ012-112-072045-
COASTAL BAY-INLAND BAY-
314 PM CDT SAT AUG 7 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAY COUNTY...

* UNTIL 345 PM CDT

AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF LYNN HAVEN...MOVING SOUTH
AT 15 MPH.

PEOPLE IN CENTRAL BAY COUNTY...INCLUDING THE CITIES OF LYNN HAVEN...
HILAND PARK...PANAMA CITY AND SPRINGFIELD...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING.

THIS STORM IS ALSO PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

14-MROCZKA
Special weather statement, Aug 7, 3:20 PM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM EDT SAT AUG 7 2010

FLZ018-026>028-118-127-128-072100-
COASTAL JEFFERSON-COASTAL TAYLOR-COASTAL WAKULLA-INLAND
JEFFERSON-INLAND TAYLOR-INLAND WAKULLA-LIBERTY-
420 PM EDT SAT AUG 7 2010

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR JEFFERSON...LIBERTY...
TAYLOR AND WAKULLA COUNTIES...

* UNTIL 500 PM EDT/400 PM CDT/

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTH OF
CARRABELLE TO 20 MILES NORTHEAST OF SAINT MARKS. THESE STORMS ARE
MOVING SOUTHEAST AT 10 MPH.

PEOPLE IN EASTERN LIBERTY...NORTHWESTERN TAYLOR...SOUTHWESTERN
JEFFERSON AND WAKULLA COUNTIES...INCLUDING THE CITIES OF
CRAWFORDVILLE AND SAINT MARKS...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THESE STORMS ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING.

THESE STORM ARE ALSO PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

14-MROCZKA
Special weather statement, Aug 7, 3:42 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
442 PM EDT SAT AUG 7 2010

ALZ066-069-072145-
DALE-HOUSTON-
342 PM CDT SAT AUG 7 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE AND HOUSTON
COUNTIES IN SOUTHEAST ALABAMA...

* UNTIL 445 PM CDT

AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEWTON...OR 16 MILES NORTHWEST OF DOTHAN...
MOVING SOUTH AT 10 MPH.

PEOPLE IN NORTHWESTERN HOUSTON AND SOUTHERN DALE COUNTIES...INCLUDING
THE CITIES OF NEWTON...PINCKARD AND MIDLAND CITY...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS GUSTS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Local storm report, Aug 7, 4:05 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
505 PM EDT SAT AUG 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     WOODVILLE               30.31N 84.25W
08/07/2010                   LEON               FL   LAW ENFORCEMENT

            POWERLINES DOWN ON WOODVILLE HWY. TIME ESTIMATED BY
            RADAR.

&&

MROCZKA
Special weather statement, Aug 7, 4:35 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 PM EDT SAT AUG 7 2010

GAZ127-129-072200-
TIFT-WORTH-
535 PM EDT SAT AUG 7 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR TIFT AND WORTH
COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 600 PM EDT

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TY TY...MOVING SOUTH AT 10 MPH.

PEOPLE IN SOUTHEASTERN WORTH AND SOUTHWESTERN TIFT COUNTIES...
INCLUDING THE CITIES OF TY TY AND OMEGA...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Worth

When
August 7, 5:50 PM EST to 7:30 PM EST
Where
Worth County, Sylvester
Reported by
Law Enforcement
Coordinates
31.530, -83.830

Heavy rainfall from a slow moving thunderstorm caused some minor urban flooding in Sylvester. Water covered some roads and poor drainage area, but no damage or injuries occurred. Rainfall estimates were between 3 and 5 inches.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258548.